Can my birth control pill lead to hair loss?

Image

Here’s a heads up for all transitioners and naturalistas (people who are growing their relaxers out instead of cutting off all of their hair). Did you know that taking and/or switching your birth control pills can lead to hair loss? I know, this is the worst thing to hear as you are trying to grow your hair out, but it happens. Because birth control pills cause changes in your hormone levels, one of the side affects is hair loss. This change causes the androgen receptors (male hormone) to activate, thus minimizing hair follicles and leading to hair loss. (Fox News)

If you are taking birth control pills and are worried about this or are experiencing hair loss, talk to your doctor about switching back or switching to a new birth control pill.

Advertisements

2 thoughts on “Can my birth control pill lead to hair loss?

  1. Very true, being on birth control caused my hairline to be almost non-existent. Of course I stopped taking them as soon as I realized it was causing my hair loss. It took a long time and a lot of hair treatments for my hairline to grow back.

    From my experience the hairline is the hardest hair to grow back. Sometimes once it’s gone, it’s gone.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s